Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 51, NWS Tulsa, OK

July 3, 2025Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 3, 2025, 8:37 AM CDT for Pittsburg County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2025, 8:37 AM CDT (13:37 UTC)
Expired
Jul 3, 2025, 11:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Pittsburg County, OK

The radar

The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WGUS54 KTSA 031337
FFWTSA
OKC121-031645-
/O.NEW.KTSA.FF.W.0051.250703T1337Z-250703T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
837 AM CDT Thu Jul 3 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  West Central Pittsburg County in southeastern Oklahoma...

* Until 1145 AM CDT.

* At 837 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Estimates between 1 and 3 
  inches of rain have fallen. Additional rainfall amounts up to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mcalester...                       Krebs...
  Savanna...                         Haywood...
  Scipio...                          Mcalester Regional Airport...
  Arpelar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3484 9600 3492 9609 3505 9609 3506 9607
      3509 9606 3511 9604 3512 9603 3512 9601
      3514 9601 3500 9573 3481 9571

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
627 
WGUS74 KTSA 031644
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1144 AM CDT Thu Jul 3 2025

OKC121-031654-
/O.EXP.KTSA.FF.W.0051.000000T0000Z-250703T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsburg OK-
1144 AM CDT Thu Jul 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT THIS MORNING FOR 
WEST CENTRAL PITTSBURG COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3484 9600 3492 9609 3505 9609 3506 9607
      3509 9606 3511 9604 3512 9603 3512 9601
      3514 9601 3500 9573 3481 9571

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:23 AM CDT, 2 hours 14 minutes earlier. Its key messages:

  • Issued at 1123 PM CDT Wed Jul 2 2025
  • Low to medium (20-50%) chance of showers and storms through the weekend. Locally heavy rainfall, downburst winds, and lightning will be the primary hazards.
  • Humid conditions will return by the end of this week with heat indices reaching 95-100 F across the area by Saturday and continuing through early next week.
Area forecast discussion, Jul 3, 6:23 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 AM CDT Thu Jul 3 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1123 PM CDT Wed Jul 2 2025

   - Low to medium (20-50%) chance of showers and storms through
     the weekend. Locally heavy rainfall, downburst winds, and
     lightning will be the primary hazards.

   - Humid conditions will return by the end of this week with
     heat indices reaching 95-100 F across the area by Saturday
     and continuing through early next week.

&&

.SHORT TERM...
(Through Thursday)
Issued at 1048 PM CDT Wed Jul 2 2025

A few high-based showers continue to move across SE OK this
evening, and should see this continue with some expansion in
coverage possible as moist advection persists in the lower
levels. Most short range guidance continues to support further
development into parts of northeast OK and perhaps west central AR
Thursday morning and through the afternoon with the arrival of
slightly stronger forcing and continued influence of subtropical
Pacific moisture plume, but development into northwest AR is less
likely as deeper moisture is lacking farther east. Fairly
persistent cloud cover for most areas will keep daytime temps
below normal, albeit with humid conditions and light winds.

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1048 PM CDT Wed Jul 2 2025

Showers and storms will diminish Thursday evening, though at least
spotty light showers may persist through the night. Additional
expansion of showers thunderstorms are anticipated late Thursday
night into Friday morning as a weak trough moves across the plains
to our north. PWAT values will be approaching 2 inches in some
places by that time, so any more organized cells could produce
localized heavy rain, with emphasis remaining across eastern OK
in proximity to deepest moisture. By late afternoon and evening
the overall forcing weakens and shifts north, but with deep
moisture remaining in place at least a low threat of a shower or
storm will persist through the evening of the 4th, however most
locations should remain dry.

As we move into next week, the upper ridge becomes established
over the southwest states, with local area remaining under weak
NW flow. The overall pattern favors a return to temps closer to
normal, but will also maintain at least low thunderstorm chances
for some areas through mid-week.

&&

.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Thu Jul 3 2025

Ongoing showers and thunderstorms at the start of the forecast
period will lower ceilings and visibilities at KMLC. Additional
showers and storms will be possible this afternoon, with the best
chances at the eastern Oklahoma sites and at KFSM. VFR conditions
will prevail outside of storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  71  89  74 /  20  10  30  20
FSM   90  73  92  74 /  20   0  20  10
MLC   86  70  89  72 /  40  20  30  10
BVO   88  68  89  72 /  20  10  30  20
FYV   89  68  90  71 /  10   0  20  10
BYV   90  69  90  70 /   0   0  20  10
MKO   86  70  87  72 /  20  10  30  10
MIO   89  69  90  71 /  10   0  30  10
F10   85  70  87  72 /  30  10  30  10
HHW   85  72  88  72 /  40  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...05
Hazardous weather outlook, Jul 3, 5:46 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
546 AM CDT Thu Jul 3 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
546 AM CDT Thu Jul 3 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Eastern Oklahoma.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Mainly Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms are ongoing early this morning
across parts of southeast Oklahoma. Additional shower and storm
development is expected through the day across eastern Oklahoma
and west central Arkansas. Locally heavy rainfall will be
possible, but severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue through the holiday
weekend into next week. Locally heavy rainfall, gusty winds, and
dangerous lightning will be the main threats from the storms.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:32 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg4 hr
Jul 3, 8:00 AM CDTAreal Flood AdvisoryTSAPittsburg3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.